Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 16, NWS New York, NY
NWS New York, NY issued this flash flood warning at Aug 21, 2015, 5:16 AM EDT for 5 counties in New York. It was in force for 119 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2015, 5:16 AM EDT (09:16 UTC)
- Expired
- Aug 21, 2015, 7:15 AM EDT
- In force
- 119 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:34 AM EDT | FLASH FLOOD | Lawrence, NY | MEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE RD. |
| Aug 21, 6:34 AM EDT | FLASH FLOOD | Lawrence, NY | MEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE ROAD. |
| Aug 21, 6:34 AM EDT | FLASH FLOOD | Lawrence, NY | MEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE ROAD DUE TO FLOODING. |
| Aug 21, 6:42 AM EDT | FLASH FLOOD | Hicksville, NY | ALL LANES CLOSED AT NORTHERN STATE PARKWAY AT ROUTE 106 AND 107 AT EXIT 35 |
| Aug 21, 6:42 AM EDT | FLASH FLOOD | Se Jericho, NY | ALL LANES CLOSED AT NORTHERN STATE PARKWAY AT ROUTE 106 AND 107 AT EXIT 35 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS51 KOKX 210916
FFWOKX
NYC005-047-059-081-103-211115-
/O.NEW.KOKX.FF.W.0016.150821T0916Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
KINGS COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 715 AM EDT
* AT 514 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. OVER TO
ONE INCH OF RAIN HAS ALREADY BEEN REPORTED AT JFK. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...LONG
BEACH...LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...
WESTBURY...BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...
SYOSSET...ROBERT MOSES STATE PARK...FLUSHING...HUNTINGTON STATION
AND PLAINVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4061 7382 4064 7384 4065 7385 4058 7389
4072 7394 4081 7382 4077 7376 4087 7373
4083 7365 4081 7365 4090 7363 4087 7346
4095 7349 4072 7309 4063 7329 4063 7323
4062 7326 4056 7388
$$
JP3 follow-up statements
243
WGUS71 KOKX 210948
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
548 AM EDT FRI AUG 21 2015
NYC005-047-210957-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRONX NY-KINGS NY-
548 AM EDT FRI AUG 21 2015
...THE FLASH FLOOD WARNING FOR BRONX AND KINGS COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4066 7338 4063 7338 4064 7381 4074 7390
4082 7372 4080 7371 4087 7373 4083 7365
4081 7365 4090 7363 4087 7346 4095 7349
4072 7309 4072 7323 4063 7329 4063 7328
4062 7327 4062 7329
$$
NYC059-081-103-211115-
/O.CON.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-QUEENS NY-
548 AM EDT FRI AUG 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NASSAU...WESTERN SUFFOLK AND QUEENS COUNTIES...
AT 547 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...WESTBURY...
BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...SYOSSET...HUNTINGTON
STATION...PLAINVIEW...DEER PARK...BRENTWOOD AND KENNEDY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4066 7338 4063 7338 4064 7381 4074 7390
4082 7372 4080 7371 4087 7373 4083 7365
4081 7365 4090 7363 4087 7346 4095 7349
4072 7309 4072 7323 4063 7329 4063 7328
4062 7327 4062 7329
$$
JP485
WGUS71 KOKX 211039
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
639 AM EDT FRI AUG 21 2015
NYC081-211045-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUEENS NY-
639 AM EDT FRI AUG 21 2015
...THE FLASH FLOOD WARNING FOR QUEENS COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
4072 7369 4081 7375 4087 7373 4081 7365
4090 7363 4087 7346 4095 7349 4072 7309
4072 7322 4065 7329 4069 7331 4064 7330
4062 7327 4062 7329
$$
NYC059-103-211115-
/O.CON.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
639 AM EDT FRI AUG 21 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NASSAU AND WESTERN SUFFOLK COUNTIES...
AT 635 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA WITH RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR
OBSERVED. THESE RATES WILL CAUSE FLASH FLOODING TO CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...WESTBURY...
BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...SYOSSET...HUNTINGTON
STATION...PLAINVIEW...DEER PARK...BRENTWOOD AND MASSAPEQUA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
4072 7369 4081 7375 4087 7373 4081 7365
4090 7363 4087 7346 4095 7349 4072 7309
4072 7322 4065 7329 4069 7331 4064 7330
4062 7327 4062 7329
$$
JP719
WGUS71 KOKX 211115
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
715 AM EDT FRI AUG 21 2015
NYC059-103-211123-
/O.EXP.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
715 AM EDT FRI AUG 21 2015
...THE FLASH FLOOD WARNING FOR NASSAU AND WESTERN SUFFOLK COUNTIES
WILL EXPIRE AT 715 AM EDT...
ALTHOUGH THE HEAVY RAIN HAS PUSHED OUT OF THE AREA...RESIDUAL
SHOWERS WILL STILL OCCUR OVER THE NEXT HOUR. HOWEVER...FLOODING IS
NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
4072 7369 4081 7375 4087 7373 4081 7365
4090 7363 4087 7346 4095 7349 4072 7309
4072 7322 4065 7329 4069 7331 4064 7330
4062 7327 4062 7329
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:14 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 21, 3:14 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 314 AM EDT FRI AUG 21 2015 .SYNOPSIS... A COLD FRONT SLOWLY CROSSES THE AREA TODAY AND TONIGHT. THE FRONT WILL DISSIPATE OVER OR JUST EAST OF THE AREA THIS WEEKEND WHILE HIGH PRESSURE BUILDS TO THE NORTH AND WEAK LOW PRESSURE PASSES WELL OFFSHORE. A SLOW MOVING COLD FRONT WILL APPROACH ON MONDAY...THEN PASS THROUGH MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL RETURN FROM TUESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HEAVIEST RAIN FROM THE SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD OF THE COLD FRONT HAS OCCURRED JUST UPSTREAM AND INTO WESTERN ORANGE COUNTY. WILL ATTEMPT TO DRAW POPS ACCORDING TO SHOWER/TSTM TRENDS AND MESOSCALE GUIDANCE. FRONT SLOWS AND NEARLY STALLS AS UPPER FLOW BECOMES NEARLY PARALLEL. UPPER LIFT PASSES WELL TO THE NORTH AND EAST TODAY...WITH WEAK SUBSIDENCE THEREAFTER. WEAK CONVERGENCE THOUGH ALONG THE FRONT COULD STILL TRIGGER A FEW SHOWERS AND TSTMS THIS AFTERNOON...WITH HIGHEST POPS OBVIOUSLY THIS MORNING AHEAD OF THE FRONT. TOOK A BLEND OF THE MOS...WITH READINGS ABOVE NORMAL BY A FEW DEGREES. THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT AT THE OCEANFRONT TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... DRIER AIR DOES BEGIN TO FILTER IN ON THE BACK SIDE OF THE FRONT TONIGHT AND SATURDAY. THEN DEEPER MOISTURE BEGINS TO INCREASE FROM EAST TO WEST SAT NIGHT. SFC HIGH PRESSURE BUILDS TO THE WEST. EASTERN SECTIONS COULD STILL SEE AN ISOLATED SHOWER OR AFTERNOON TSTM...CLOSER TO THE FRONT AND POSSIBLY AIDED BY WEAK VORT ADV ALOFT. IN FACT...THE FRONT MAY RETROGRADE SOMEWHAT AS STACKED LOW PRESSURE REMAINS ANCHORED OVER THE WESTERN ATLANTIC. WARM CONDITIONS PREVAIL WITH A MOS BLEND FOLLOWED. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE FRONTAL BOUNDARY REMAINS ACROSS THE AREA SUNDAY AS A BROAD LOW PRESSURE AREA WELL OFF THE SOUTHERN MID ATLANTIC SLOWLY LIFTS NORTHWARD...WITH INCREASING HUMIDITY AND CHANCES FOR SHOWERS AND TSTMS THROUGHOUT...ESPECIALLY NEAR WHERE THE WEAKENING BOUNDARY SETS UP WHICH APPEARS UNCERTAIN ATTM. BY MON...THE BOUNDARY WILL HAVE WASHED OUT ENTIRELY AS THE LOW STARTS TO PULL OFF TO THE EAST...AND HIGH PRESSURE BRIEFLY NOSES DOWN FROM NEW ENGLAND...BUT AIR MASS SHOWERS/TSTMS STILL LOOK POSSIBLE ESPECIALLY OVER INTERIOR SOUTHERN CT...THEN ALSO WESTERN SECTIONS BY LATE AFTERNOON AS A COLD FRONT BEGINS TO APPROACH. THIS SLOW MOVING COLD FRONT SHOULD BRING CHANCES OF SHOWERS/TSTMS THROUGHOUT FROM MON NIGHT INTO MUCH OF THE DAYTIME HRS ON TUE. TEMPS FROM SAT THROUGH TUE LOOK TO BE NEAR AVG. HIGH PRESSURE WILL THEN GRADUALLY BUILD IN BEHIND THE FRONT FROM WED INTO THU...WITH ONLY SLIGHTLY COOLER DAYTIME TEMPS BUT NOTICEABLY LOWER HUMIDITY AND NIGHTTIME TEMPS...WITH LOWS IN THE 50S AND 60S. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... A COLD FRONT MOVES THROUGH THE NYC AREA TERMINALS 11-13Z...THE FRONT THEN SLOWS DOWN AND NEARLY STALLS OVER LONG ISLAND. MOSTLY MVFR WITH SOME IFR IN RAIN MOVING THROUGH. RAIN ENDS IN THE CITY BY SUNRISE. FOR THE CITY AND POINTS WEST...CONDS IMPROVE TO VFR BY NOON...TAKING LONGER FARTHER EAST...WHERE ADDITIONAL SHOWERS COULD OCCUR THIS AFTN WITH DAYTIME HEATING. TSTMS NOT EXPECTED TO PASS DIRECTLY OVER ANY TERMINAL...BUT BEST CHANCE WOULD BE AT KSWF BY 08Z. WINDS PRIMARILY UNDER 10KT...BUT DIRECTIONS...ESPECIALLY AFTER THE COLD FRONT PASSAGE IS LOW T0 MODERATE CONFIDENCE. THERE COULD BE A PERIOD OF A FEW HOURS WHERE WINDS ARE LIGHT AND VARIABLE BEFORE SHIFTING BACK SE MID-LATE AFTN FOR THE CITY TERMINALS. .OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY... .FRIDAY NIGHT-SATURDAY...VFR. .SATURDAY NIGHT...MVFR OR LOWER POSSIBLE ACROSS CT/LI TERMINALS WITH SHRA. .SUNDAY-TUESDAY...MVFR OR LOWER POSSIBLE WITH A CHANCE OF SHRA/TSRA. && .MARINE... PRESSURE GRADIENT RELAXES WITH WINDS 10 KT OR LESS FORECAST THROUGH TONIGHT ON ALL WATERS. WAVES ARE FORECAST TO REMAIN 4 FT OR LESS ON THE COASTAL OCEAN WATERS. A LONG SE FETCH BETWEEN HIGH PRESSURE EAST OF NOVA SCOTIA AND LOW PRESSURE SLOWLY MOVING NORTHWARD WELL OFF THE SOUTHERN MID ATLANTIC COAST WILL GENERATE SWELLS DIRECTED AT THE COASTAL WATERS...THAT COULD BE AS HIGH AS 5 FT FROM SUNDAY AFTERNOON INTO MON MORNING. && .HYDROLOGY... MORNING URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE LOCALLY IN HEAVIER SHOWERS. ANY ACTIVITY THIS AFTERNOON WILL BE SCATTERED TO ISOLATED IN NATURE. NO SIGNIFICANT WIDESPREAD RAINFALL IS EXPECTED THIS WEEKEND AND THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER...WITH A HUMID AIR MASS AND WEAK FRONTAL BOUNDARY IN PLACE...LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ANYWHERE WITHIN THE AREA DURING TIMES OF PEAK HEATING EACH AFTERNOON FROM SUNDAY INTO TUESDAY. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...PW NEAR TERM...PW SHORT TERM...PW LONG TERM...GOODMAN/PW AVIATION...JC MARINE...PW HYDROLOGY...PW
Hazardous weather outlook, Aug 21, 3:16 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 316 AM EDT FRI AUG 21 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-220900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 316 AM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-220900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 AM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 21, 4:33 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 AM EDT FRI AUG 21 2015
NYZ067-068-070-210900-
PUTNAM-ORANGE-NORTHERN WESTCHESTER-
433 AM EDT FRI AUG 21 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM AND NORTHEASTERN
ORANGE COUNTIES...
AT 432 AM EDT...A STRONG THUNDERSTORM WAS OVER COLD SPRING...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBURGH...PEEKSKILL...COLD SPRING...WEST POINT...MAHOPAC...NEW
WINDSOR...FAHNESTOCK STATE PARK...GARDNERTOWN...PUTNAM VALLEY...
HIGHLAND FALLS...ORANGE LAKE...BALMVILLE...CORNWALL ON HUDSON...
JEFFERSON VALLEY...FIRTHCLIFFE...VAILS GATE AND FORT MONTGOMERY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4157 7396 4155 7399 4153 7400 4145 7400
4144 7398 4149 7393 4151 7376 4134 7371
4128 7395 4132 7398 4127 7405 4151 7416
4158 7406 4159 7395
TIME...MOT...LOC 0832Z 245DEG 13KT 4139 7399
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:00 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Aug 21, 4:33 AM EDT | Special Weather Statement | OKX | Putnam | 27 min |
| Aug 21, 4:58 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Suffolk | 3 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.